cordy

Yeast Infection

7 posts in this topic

Hello

This is my first post. I have been diagnosed with CREST for about 4 years now. I believe that's what I have even tho' one rheumatologist said it was UCTD since I didn't have enough of the symptoms of CREST. Well, I have cREsT that's 3 and it's enough. Anyway, I haven't posted as I didn't feel like I was sick enough or hurt enough. I'm here now.

So, I was diagnosis with a yeast infection last week. It is sore. I'm on FemHrt so I didn't really think it was all that dry there...guess it is. I read that yeast infection is caused mostly from a weakened immune system. I came here to find out if this is just another aspect of the crest/autoimmune mess I have.

So, my gyn gave me Diflucan a week ago; 1 pill. It's still sore, but not so itchy. What kind of home remedy would you recommend? Would yogurt do anything?

Thanks to anyone who might reply.

Cordy/Suffolk, VA.

Share this post


Link to post
Share on other sites

Hi Cordy,

 

Welcome to Sclero Forums! I'm sorry you have scleroderma but I'm glad you found us.

 

There are many possible causes of vaginal yeast infections. See:

http://www.medicinenet.com/script/main/art...yeast_vaginitis

 

It's not a symptom of scleroderma and does not "count" towards diagnosis. It's frequently caused by medications, such as antibiotics or immunosuppresants. However, about 20% of the people with scleroderma also have Sjogren's syndrome, which is a related autoimmune disease.

 

Sjogren's attacks the mucus membranes, causing dryness. The dryness disrupts the normal flora and can lead to yeast infections in the mouth and/or vagina. So the answer is no, yes, maybe, sorta...


Warm Hugs,

 

Shelley Ensz

Founder and President

International Scleroderma Network (ISN)

Hotline and Donations: 1-800-564-7099

 

The most important thing in the world to know about scleroderma is sclero.org.

Share this post


Link to post
Share on other sites

Hi Cordy

 

I was on an antibiotic for another reason but my doctor said that antibiotics will cause yeast infections. Anyway, the pharmacist told me to eat active yogurt in between medication times (not right when I took it or right after taking the medication) because it could count act the medication and cause it not to work. I'm guessing you may also have an over the counter cream you need to use for a week or two as well if what you are taking is an antibiotic? Hope that helps some.

 

By the way, it's nice that you joined us...I think you'll find a lot of support and helpful advice from people on this forum. Good luck, hope you feel better soon!


Sending good wishes your way!

Share this post


Link to post
Share on other sites

Hi Cordy and welcome!!!

 

 

 

I'm really sorry to hear you have CREST and that you're dealing with a yucky yeast infection. Shelley gave you a great link, I hope you have time to review it.

 

 

 

So glad you've joined in with posting and I look forward to knowing you better.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi, Cordy. I can't add anything to the excellent information you have already been given, but I do know that yeast infections can be a nightmare. I had problems with them in the past whenever I had antibiotics. These days, I take a daily yogurt probiotic drink which seems to keep the normal flora in a good balance. Welcome to the forums - I look forward to reading more of your posts.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi.

I got a yeast infection from the antibiotics and the steroids I've been put on. I did on of those 3-a-day things and it cleared it all up, then started taking garlic pills. You may want to do some research on tree oil suppositories and garlic pills as I hear they may "naturally" help yeast infections.

 

peanut


You can deprive the body but the soul needs chocolate

my HMO makes me wear a helmet...

Share this post


Link to post
Share on other sites

And here is a Mayo Clinic article on garlic, describing many other uses for it as well, but also cautioning, "Multiple cases of bleeding have been associated with garlic use, and caution is warranted in patients at risk of bleeding or prior to some surgical/dental procedures."

 

As always, it's a gread idea to disclose and discuss all your vitamins and herbs with your medical team, as many of them may affect scleroderma symptoms or treatments, and its important to keep everything in balance.


Warm Hugs,

 

Shelley Ensz

Founder and President

International Scleroderma Network (ISN)

Hotline and Donations: 1-800-564-7099

 

The most important thing in the world to know about scleroderma is sclero.org.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now